Florida, 2006

Hail in Florida, July 27, 2006

July 27, 2006 · NWS JAX · 1 event in 1 county or zone

Oleno State Park employee reported dime to quarter size hail at home. The time is estimated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Oleno State Park employee reported dime to quarter size hail at home. The time is estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM EST, 6 hours earlier.

Area forecast discussion, Jul 27, 1:30 PM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT THU JUL 27 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

REST OF THIS AFTERNOON/TONIGHT...ANOTHER UPPER TROF PASSAGE AND MORE
DRIER AIR BEHIND THIS FEATURE HAS REALLY PUT THE CAP ON CONVECTION
SO FAR TODAY. MAX TEMPS HAVE SOARED INTO THE MID/UPPER 90S WITH SOME
CENTURY MARK READINGS POSSIBLE ACRS SERN GA BEFORE THE AFTERNOON IS
OVER. LATEST CU FIELD SHOWS THAT SOME ATLC SBRZ ACTIVITY SHOULD
GENERATE AS IT MOVES INLAND WEST OF THE I-95 CORRIDOR AND COASTAL
COUNTIES MAY MISS OUT ON SOME ISOLD/SCTD TSTM ACTIVITY.

FRIDAY...SFC TO MID LEVEL RIDGE WILL REMAIN OVER THE REGION TO
SUPPRESS ACTIVITY ONCE AGAIN...BUT SFC TO 500 MB FLOW WILL VEER ALL
THE WAY AROUND TO THE ESE AND MAY BRING SOME OF THE DEEPER MOISTURE
JUST SE OF THE THE AREA BACK ACROSS THE FORECAST AREA BY THE
AFTERNOON HOURS...SO WHILE RIDGE WILL SUPPRESS ACTIVITY ENOUGH
MOISTURE AND A GUD PUSH FROM THE ATLC SBRZ WILL KICK OFF 20-30% POPS
ALONG THE I-95 CORRIDOR AND CLOSER TO 30-40% POPS ACRS THE I-75
CORRIDOR AND INLD SERN GA. MAX TEMPS WILL STILL PUSH INTO THE LOWER
TO MID 90S AND WITH HEAT INDICES IN THE LOWER 100S ONCE AGAIN.

SATURDAY...STACKED SFC TO MID LEVEL RIDGE WILL SLOWLY LOSE ITS GRIP
OVER THE FORECAST AREA AND SFC TO 500MB WIND FLOW WILL FALL TO LIGHT
AND VARIABLE AT 5 KNOTS OR LESS...SO WITH LITTLE STEERING MOTION AND
ENOUGH MOISTURE OVER THE FORECAST AREA...CLIMO POPS ARE EXPECTED
(30-40%) WITH BOTH SBRZS BECOMING ACTIVE DURING THE AFTN/EVE. MAX
TEMPS WILL REMAIN IN THE LOWER TO MID 90S WITH HEAT INDICES
CONTINUING JUST ABOVE 100 DEGREES.

.LONG TERM...SUNDAY THROUGH THURSDAY...
A LIGHT TO MODERATE SWLY FLOW FROM THE SFC TO 500MB SHOULD SET UP
THROUGH THE PERIOD AS A MEAN TROFINESS WILL LINGER ALONG THE EAST
COAST. THIS SHOULD (?) ALLOW FOR THE DEEP MOISTURE OVER THE AREA TO
KICK OFF NUMEROUS SHOWERS AND SCTD TSTMS EVERY DAY AS THIS PATTERN
IS VERY CONDUCIVE TO SBRZ CONVERGENCE AND TSTM ACTIVITY...BUT THE
WAY THIS SUMMER IS GOING WE SHALL SEE. I HAVE CAPPED ALL THE POPS AT
50% IN THE EXTENDED BUT THEY WILL PROBABLY END UP BEING HIGHER IN
THE LIKELY RANGE AS WE GET CLOSER TO THE WEEKEND. MAX TEMPS WILL
FALL BACK INTO THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S.

&&

.MARINE...HIGH PRESSURE OVER THE AREA HAS PROVIDED A VERY LIGHT FLOW
PATTERN OVER THE AREA THIS AFTERNOON. LIGHT NORTHEAST FLOW LOOKS TO
BECOME QUICKLY SOUTHEAST LATER THIS EVENING AND THEN SOUTH BY
TONIGHT. MAIN CHANGE AMONG THE MODEL SUITES HAS BEEN TO SHIFT
SURFACE RIDGE AXIS SOUTHWARD AS OPPOSED TO NORTHWARD WHICH
YESTERDAYS RUN SHOWED. THIS WILL ALLOW FOR A PERIOD OF
SOUTHWESTERLIES OVER THE WATERS BUT SPEEDS LOOK TO REMAIN BELOW 15
KNOTS THROUGH THE PERIOD.

&&

.FIRE WEATHER...TEMPERATURES SOARING INTO THE MID 90S ALONG WITH A
DECENT MIXING PROFILE WILL RESULT IN RH VALUES IN THE MID 30S THIS
AFTERNOON AND FRIDAY. DURATIONS LOOK INSUFFICIENT AT THIS TIME TO
WARRANT ANY WATCHES OR WARNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  98  74  96 /  10  40  30  40
SSI  78  92  77  91 /  20  30  20  30
JAX  73  93  74  94 /  20  30  10  30
SGJ  76  89  76  89 /  20  30  20  30
GNV  73  94  73  92 /  20  30  20  40
OCF  72  93  73  92 /  20  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 27, 4:34 AM EST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 AM EDT THU JUL 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
534 AM EDT THU JUL 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL
COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT
INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE
SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT
DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE
SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO
THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 27, 5:58 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT THU JUL 27 2006

GAZ151-272345-
PIERCE-
658 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT...

AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF BLACKSHEAR...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BLACKSHEAR THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 6:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT THU JUL 27 2006

FLZ022-272345-
COLUMBIA-
706 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 PM EDT...

AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WATERTOWN...OR 5
MILES NORTHEAST OF LAKE CITY...MOVING SOUTH AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FIVE POINTS...LAKE
CITY...WATERTOWN AND COLUMBIA THROUGH 745 PM EDT. ANOTHER STORM WAS
NEAR 4 MILES EAST OF FORT WHITE MOVING SOUTH AT 10 MPH. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 6:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
722 PM EDT THU JUL 27 2006

FLZ035-280000-
GILCHRIST-
722 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...

AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF TRENTON...MOVING
NORTHWEST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND AND WEST OF TRENTON THROUGH 800 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jul 27, 6:36 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     BLACKSHEAR              31.30N 82.24W
07/27/2006                   PIERCE             GA   EMERGENCY MNGR

            POWERLINE DOWN ON MOOTEN ROAD IN BLACKSHEAR.

&&

ARS
Special weather statement, Jul 27, 6:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
756 PM EDT THU JUL 27 2006

FLZ022-280030-
COLUMBIA-
756 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM EDT...

AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF WINFIELD...OR 6
MILES WEST OF LAKE CITY...MOVING SOUTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD THROUGH 830 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jul 27, 6:59 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             8 W TRENTON             29.61N 82.95W
07/27/2006  E0.50 INCH       GILCHRIST          FL   PUBLIC

            HAIL LASTED 4-5 MINUTES.

&&

ARS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
July 27, 7:30 PM EST
Where
Columbia County, 1 mi E of Ft White
Measured
1 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
29.917, -82.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517350.